B-spline Galerkin methods for numerical solutions of the Burgers' equation

Dag İ., Saka B., Boz A.

APPLIED MATHEMATICS AND COMPUTATION, vol.166, no.3, pp.506-522, 2005 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 166 Issue: 3
  • Publication Date: 2005
  • Doi Number: 10.1016/j.amc.2004.06.078
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.506-522
  • Keywords: Burgers' equation, Galerkin finite element, quadratic B-spline, cubic B-spline, FINITE-ELEMENT-METHOD
  • Eskisehir Osmangazi University Affiliated: Yes


The first order splitting method is applied to the Burgers' equation and two numerical algorithms are set up for this time-splitted Burgers' equation using both quadratic and cubic B-spline Galerkin finite element techniques. The unknowns in the equation is resolved with the B-splines in space and standart Crank-Nicolson differencing schemes is used to advance solution in time. Results of three numerical test problems are used to compare each schemes with available some results. (c) 2004 Elsevier Inc. All rights reserved.